Insulin is a high-alert medication in both inpatient and outpatient settings. Insulin can cause significant harm when administered in error. Despite advancements in insulin pen technology, errors in the administration technique remain an issue. Although various factors can contribute to administration errors, lack of education on how to operate these devices is one of the most common reasons they occur. As such, the mechanical technique used by the patient needs to be continually assessed in order to reinforce education where needed. We describe three unique patient cases that depict incorrect administration techniques when using pen devices and the consequences that could have resulted from these errors. These cases involve the use of a syringe instead of a pen needle, injecting without removing the inner cap, and dialing the pen back down instead of pushing the plunger. Although pen devices are relatively simple to use, this article reinforces the need for continual assessment of and education about insulin administration. The teach-back method is an approach that can be used to assess a patient’s technique and re-educate them at every available opportunity to reduce the risk of administration errors, which can result in complications and hospitalizations.